MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565060
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 12/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on december 27, 2022 that a wallflex enteral colonic stent was to be implanted in the colon during a stent placement procedure performed on (b)(6) 2022.During the procedure, it was noticed that the end point between the olive tip and the outer clear sheath got kinked and the patient's colon had perforated.In the physician's assessment, the kink on the delivery system was related to the perforation.Consequently, the patient underwent surgery to address the perforation.The stent was fully covered on the delivery system when it was removed from the patient.The procedure was not completed due to the patient's perforation.
 
Additional Manufacturer Narrative
Block h6: patient code e1006 captures the reportable event of bowel perforation.Imdrf device code a04 captures the reportable event of tip damaged/defective.Block h10: a wallflex enteral colonic stent and delivery system were received for analysis.The stent was received fully expanded and deployed.Visual inspection found the inner sheath bent in the distal section.The stainless steel (handle) was kinked.The tip was inspected and no problems were noted.Device analysis did not identify the reported event of tip detachment of device or device component as there were no problems noted to the tip.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Additionally, perforation is noted within the ifu as a potential complication associated with the use of the device.The investigation concluded that the observed events of inner sheath bent and stainless steel kinked were likely due to the procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician during the procedure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16161274
Report Number3005099803-2022-08076
Device Sequence Number18009923
Product Code MQR
UDI-Device Identifier08714729456537
UDI-Public08714729456537
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2024
Device Model NumberM00565060
Device Catalogue Number6506
Device Lot Number0029160135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown